MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381112
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd angiocath has catheter tip damage.The following information was provided by the initial reporter, translated from japanese to english: it was reported that when tried to puncture the needle, the needle did not penetrate well, and the outer tube was bent.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, the affected sample was returned for evaluation by our quality team.Through examination of the sample, the catheter tip was observed damaged.The sample did not show any other abnormalities, and the cannula/bevel did not show any defects.A device history record review was completed for provided material number 381112 and lot number 4018877.The review did identify a record of bad catheter in the catheter pointing process which may be related to this reported incident.However, adjustments were made related to the catheter tip to improve the quality by the operators and preparers of the area according to procedures.These adjustments were evident during the review.Based on the investigation results, it is most likely that this incident resulted from the catheter pointing stage during production.According to the maintenance order, multiple actions were implemented to mitigate this defect.Corrective and preventive actions have been addressed for the defect of catheter tip damage.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
Additional information - 03-dec-2024: 1) did the needle appear dull/blunt? it is unknown 2) when referring to the ¿outer cylinder¿ and ¿outer tube¿ what component is that? is this the silicone catheter component or another component? the outer tube is a catheter.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20852546
Report Number9610048-2024-00197
Device Sequence Number20829245
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public(01)00382903811120(11)240221(17)290131(10)4018877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381112
Device Lot Number4018877
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown